Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi All,

I don't know if you remember me. Hopefully you do. I'm doing my 3rd month of tane soon, 2nd round. In some ways this second time around has been worse. Luckily I avoided an initial breakout. Thank god. But, my lips have never been more chapped in my life. I'm talking: the skin off of my lips is just peeling right off. Not to mention, the corners of my mouth are awfully dry. They look like they have sores. I'm not happy.

Also, the insides of my nose are so dry. I have crusty red mucuous. Is this normal or could I have a nasal infection? My nose really hurts!!! I know that this is gross. I apologize. Please let me know if this is ok?

Thanks,

GO

Share this post


Link to post
Share on other sites

Someone I talked to today said during her course of accutane she had to use vitamin E capsules on her lips because they were the only thing that would help. She'd break open the caps and rub the vitamin E into her lips, Maybe that will help.

Share this post


Link to post
Share on other sites

Hi All,

I don't know if you remember me. Hopefully you do. I'm doing my 3rd month of tane soon, 2nd round. In some ways this second time around has been worse. Luckily I avoided an initial breakout. Thank god. But, my lips have never been more chapped in my life. I'm talking: the skin off of my lips is just peeling right off. Not to mention, the corners of my mouth are awfully dry. They look like they have sores. I'm not happy.

Also, the insides of my nose are so dry. I have crusty red mucuous. Is this normal or could I have a nasal infection? My nose really hurts!!! I know that this is gross. I apologize. Please let me know if this is ok?

Thanks,

GO

Hi Go,

I remember you, and I am glad to hear that you've decided to give tane another chance. I remember how difficult it was 4 you to make that decision. I cant say much about the dry nose. I has awful, dry, cracked lips while on tane. Sheets of skin would peel right off of my lips. I tried everything (aquafor, burts bees, carmex, chapstick, blistex, coco butter, regular ol butter, olive oil)....finally...in my 5th month...i came across Aveeno Intense Relief Medicated Therapy lip balm....and it healed my lips within days. Many on this site also swear by Dr. Dans Cortibalm. Anyhow, good luck!

Share this post


Link to post
Share on other sites

I've been using a aquaphor in my nose, as it was so dry, yet runny and bloody aswell, and i was getting sores in there too. The aquaphor seemed to heal whatever was actually going on in there and it's fine now.

The lips are a bummer. Wouldn't you think there's only so much skin that can peel off!!!

On the positive note, it's good you're not getting any really debilitating side effects.

Good luck.

Share this post


Link to post
Share on other sites

Both are normal side effects. For your lips, get some Dr. Dan's Cortibalm (ask your pharmacy to special order it for you) and apply the Cortibalm liberally, especially in the corners of your mouth. Use that as a base coat and apply something moisturizing like Aquaphor on top.

The nose was the worst part of this last course i took, i don't remember it being like that the first time. The best way i found to deal with it was to get the evil hardened stuff out of there. I would run warm water and snort it up my nose a few times (not hard enough to get up in your sinuses, just in the nasal cavity). Don't worry, you get used to it quickly. The warm water will soften up what's in there a bit and will stimulate your membranes to produce some mucus. At this point you should be able to blow your nose fairly easily. You may need to repeat the process a few times to really get everything out. Once you have, apply a layer of Aquaphor or Vaseline to the inside nasal surfaces. That should leave you reasonably comfortable for the rest of the day. I think i had to do that twice a day.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×